Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Jackson, MS

October 16, 2006Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Oct 16, 2006, 3:14 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2006, 3:14 PM CDT (20:14 UTC)
Expired
Oct 16, 2006, 9:15 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 16, 4:00 PM CDTFLASH FLOODRayville, LASIGNIFICANT FLOODING PARISH WIDE. MANY ROADS CLOSED AND UNDER WATER.
Oct 16, 6:00 PM CDTFLASH FLOODWinnsboro, LASIGNIFICANT FLOODING PARISH WIDE. MANY ROADS CLOSED AND UNDER WATER. 232 HOMES DAMAGED BY FLOODING AS WELL AS A SENIOR CITIZEN APARTMENT COMPLEX WITH 40 UNITS DAMAGED BY FLOODING.
Oct 16, 6:00 PM CDTFLASH FLOODWinnsboro, LASIGNIFICANT FLOODING PARISH WIDE. MANY ROADS CLOSED AND UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 162018
FFWJAN
LAC041-083-170215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF WINNSBORO
  RICHLAND PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF RAYVILLE

* UNTIL 915 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LARGE BAND OF THUNDERSTORMS OVER THE WARNED  
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  DELHI...MANGHAM...BASKIN AND WINNSBORO.

RADAR HAS INDICATED THAT 2 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE 
WARNED AREA SINCE MIDNIGHT WITH 2 TO 3 INCHES JUST OVER THE PAST 3 
HOURS. THE BAND OF STORMS WILL CONTINUE TO MOVE OVER THE SAME AREAS 
AND PRODUCE TREMENDOUS AMOUNTS OF RAIN. ADDITIONAL RAINFALL AMOUNTS 
OF 4 TO 7 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 9 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3197 9190 3194 9175 3204 9157 3257 9146
      3258 9168 3246 9196

$$

CME
2 follow-up statements
000 
WGUS74 KJAN 162145
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT MON OCT 16 2006

LAC041-083-170215-
RICHLAND LA-FRANKLIN LA-
440 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
FRANKLIN AND RICHLAND PARISHES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE BAND OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
RAYVILLE...DELHI...MANGHAM...BASKIN AND WINNSBORO.

SINCE MID MORNING 3 TO 5 INCHES OF RAIN HAVE FALLEN OVER THE AREA. 
THE BAND OF INTENSE STORMS WILL CONTINUE TO BUILD BACK TO THE 
SOUTHWEST AND MOVE OVER THE REGION THAT HAS ALREADY SEEN VERY HEAVY 
RAIN. THROUGH 9 PM...ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES 
ARE POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3197 9190 3194 9175 3204 9157 3257 9146
      3258 9168 3246 9196

$$

CME
000 
WGUS74 KJAN 170038
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON OCT 16 2006

LAC041-083-170215-
RICHLAND LA-FRANKLIN LA-
733 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
FRANKLIN AND RICHLAND PARISHES...

AT 730 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER ALL PORTIONS OF FRANKLIN AND RICHLAND PARISHES. MANY 
ROADS AREA FLOODED AND CLOSED AS WELL AS SOME HOMES TAKING IN WATER. 
THIS IS A SIGNIFICANT FLOODING SITUATION

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
RAYVILLE...DELHI...MANGHAM...BASKIN...CROWVILLE AND WINNSBORO.

A LARGE BAND OF RAIN HAS REMAINED OVER THE REGION FOR MANY HOURS AND 
SOME 5 TO 8 INCHES HAVE FALLEN. THE BAND OF STORMS WILL CONTINUE 
OVER THE WARNED AREA FOR SEVERAL MORE HOURS AND ADDITIONAL RAINFALL 
AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3197 9190 3194 9175 3203 9156 3257 9146
      3258 9168 3246 9196

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 9:55 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 16, 9:55 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT MON OCT 16 2006

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS THAT A HEAVY RAIN EVENT
STARTING TO GET UNDERWAY AS IT MOVES INTO THE REGION. A SERIES OF
MIDLEVEL SHORTWAVES WERE NOTED MOVING ACROSS THE REGION. THIS WAS
AHEAD OF A STRONG SHORT WAVE MOVING INTO THE SOUTHERN
PLAINS...WHICH WAS PUSH DEEP GULF MOISTURE(PRECIP WATER OVER 2.5
INCHES...WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL) OVER THE
REGION. SURFACE ANALYSIS SHOWS THE WARM FRONT WITH THE GOOD MARINE
AIR(70S DEWPOINTS) PUSHING TOWARD THE REGION FROM EAST LOUISIANA
INTO SOUTHERN MISSISSIPPI. WITH SUCH A TIGHT GRADIENT ACROSS THE REGION
BREEZY CONDITIONS ARE PREVALENT...SO WILL CONTINUE THE LAKE WIND ADVISORY
ACROSS THE REGION. WE ARE ALSO HAVE SOME GOOD SHEAR IN THE LOW
LEVELS FOR SOME SEVERE POTENTIAL TODAY TO GO WITH THE HEAVY RAIN
POTENTIAL. WILL ISSUE STATEMENTS CONTINUING THE FLASH FLOOD AND LAKE
WIND ADVISORIES. WITH THIS IN MIND WILL MAKE NO CHANGES TO THE
CURRENT FORECAST. WILL ONLY MAKE SLIGHT ADJUSTMENT TO TEMPERATURE
TREND ON THE GRIDS./17/

.AVIATION...DETERIORATING CONDITIONS WILL EVENTUALLY LEAD TO
WIDESPREAD IFR/LIFR CONDITIONS LATER TODAY THAT SHOULD PERSIST
THROUGH TONIGHT. EXPECT TSTM ACTIVITY TO BE MOST PROMINENT FROM TVR
DOWN TO HEZ AREA./17/

.PREVIOUS DISCUSSION 425 AM MON OCT 16...POTENTIAL FLASH FLOOD AND
SEVERE WEATHER EVENT UNFOLDING...

.DISCUSSION...

TODAY THROUGH TUESDAY...

CONCERNING FLASH FLOOD POTENTIAL...SEVERAL INGREDIENTS ARE COMING
TOGETHER FOR VERY HEAVY RAINFALL OVER THE FORECAST AREA AREA TODAY
AND TONIGHT. A TROPICAL AIRMASS WITH PRECIPITABLE WATER VALUES > 2.5
INCHES (250% AVG) EXISTS OVER THE WRN GULF OF MEXICO IN A WHAT IS A
VERY FAVORABLE TROUGH-TO-RIDGE SYNOPTIC PATTERN ACROSS THE SOUTHERN
CONUS. AREA RADARS ARE GRADUALLY FILLING IN WITH LIGHT TO MODERATE
RAIN IN ASSOC WITH ISENTROPIC LIFT NORTH OF SFC WARM FRONT...BUT THE
BULK OF HEAVIER RAIN IS ASSOC WITH A LARGE CONVECTIVE COMPLEX OVER
NW GULF AND ALONG IMMEDIATE TX/SW LA COAST. WHILE THIS CONVECTION IS
CURRENTLY INTERCEPTING THE RICHER GULF AIR...THAT WILL NOT BE THE
CASE ONCE THE PRIMARY TROUGH AXIS OVER ERN NM/WRN TX APPROACHES FROM
THE WEST. THE BUCKLING UPPER JET AHEAD OF THE TROUGH AND
STRENGTHENING LARGE SCALE FORCING/LOW LEVEL JET WILL FORCE THE
TROPICAL AIRMASS NWD INTO THE FORECAST AREA LATER TODAY. THE GFS
INDICATES WET-BULB ZERO HEIGHTS WILL RISE TO ABOVE 550MB...RATHER
ANOMALOUS AND INDICATIVE OF HOW EFFICIENT THIS AIRMASS WILL BE ONCE
MOISTURE IS SQUEEZED OUT BY THE APPROACHING SHORTWAVE TROUGH. EXPECT
GREATEST FORCING OVER THE AREA TO OCCUR DURING THE AFTN/EVNG HOURS
RESULTING IN WIDESPREAD HEAVY RAINFALL. WILL CONTINUE THINKING OF
2-5 INCHES STORM TOTALS ON AVERAGE...BUT HIGHER AMOUNTS ARE LIKELY
AND LOCATION WILL DEPEND ON WHERE DEEPER CONVECTION CAN DEVELOP.
MODELS ARE WIDELY DIVERGENT ON QPF SOLUTIONS...BUT STILL FEEL AREA
ALONG AND NW OF THE NATCHEZ TRACE MIGHT MOST FAVORABLE FOR GETTING
RAINFALL GREATER THAN 5 INCHES. WILL CONTINUE FLASH FLOOD WATCH FOR
ENTIRE AREA IN ANY CASE AS SET-UP SUGGESTS PROLIFIC RAINFALL TOTALS
COULD OCCUR JUST ABOUT ANYWHERE IN AREA WHEN ALL IS SAID AND DONE
TUESDAY MORNING.

CONCERNING SEVERE WEATHER POTENTIAL...THERE IS STILL A CONCERN THAT
SEVERE WEATHER WILL EVENTUALLY DEVELOP AS VERY RICH (LOW LCL) MARINE
LAYER SURGES NWD INTO SOUTHWEST PORTIONS OF THE FORECAST AREA BEHIND
THE SURFACE WARM FRONT IN A STRONGLY SHEARED ENVIRONMENT (0-1KM
EFFECTIVE SHEAR 40KTS). IF INSTABILITY IS SUFFICIENT FOR
SIGNIFICANT TSTM DEVELOPMENT...THEN THE ENVIRONMENT WOULD CERTAINLY
SUPPORT DAMAGING WIND GUSTS AND ISOLATED TORNADOES. BASED ON THE
LATEST GFS OUTPUT...THE GREATEST CHANCE FOR SFC-BASED THUNDERSTORM
DEVELOPMENT WOULD BE ALONG AND S OF I-20 LATE THIS AFTN AND EVNG...
DURING WHICH TIME INSTABILITY SHOULD BE AT MAXIMUM (100MB MEAN LAYER
CAPE 500-1000 J/KG).

OTHER FORECAST CONSIDERATIONS...WILL KEEP LAKE WIND ADVISORY GOING
BASED ON LATEST OBSERVATIONAL DATA. HAVE UPPED GUIDANCE HIGH TEMPS
FOR TODAY JUST A LITTLE ALONG AND N OF I-20 SINCE THEY WERE ONLY A
FEW DEGREES ABOVE CURRENT TEMPERATURES IN STRONG WARM ADVECTION
PATTERN. ALSO...RAISED GUIDANCE POPS ALONG AND SE OF I-59 CORRIDOR
FOR TUESDAY OUT OF RESPECT FOR A SLIGHTLY SLOWER SOLUTION BEING
SUGGESTED BY NON-GFS MODELS. /EC/

LONG TERM...THERE HAVE BEEN SOME RATHER LARGE CHANGES IN THE RECENT
MDL RUNS. ALL OF THE MEDIUM RANGE MDLS HAVE REALLY BACKED OFF ON THE
PRECIP WITH THE NEXT FRONT WHICH IS FORECASTED TO MOVE THROUGH THU.
MDLS SHOW A RATHER ACTIVE PATTERN WITH THE L/W TROUGH DEVELOPING
OVER THE CNTRL AND ERN CONUS SENDING A COLD FRONT THROUGH EVERY 2-3
DAYS. WITH MOST OF THE MDLS IN RATHER GOOD AGREEMENT WILL BASE THE
EXTENDED FORECAST OFF OF THE GFS.

MUCH DRIER WEATHER TO START OF THE DAY WED. TUES STRONG S/W AND COLD
FRONT WILL PUSH THE MOISTURE OFF TO THE EAST AND PWS WILL FALL BACK
TO OR BELOW AN INCH. THE BIGGEST CHANGE IS THAT THE FRONT APPEARS TO
GET A GOOD BIT FURTHER SOUTH AND SW FLOW ALOFT WILL ONLY REMAIN OVER
THE AREA THROUGH THU MORNING AS THE RIDGE OVER THE GOM BREAKS DOWN.
THIS WILL HAVE A LARGE IMPACT ON MOISTURE RETURN. SKIES SHOULD BE
MOSTLY CLEAR THROUGH THE DAY AS MOISTURE IS SLOW TO RETURN. THIS
WILL HELP IN GETTING PRETTY WARM HIGHS. H925 TEMPS OF 20-22C AND H85
TEMPS 16-17C SUGGEST MID TO POSSIBLY UPPER 80S FOR HIGHS. THIS WOULD
BE ABOUT 10 DEGREES ABV NORMAL. MEX SEEMS TO BE ON TOP OF THIS WITH
85 TO NEAR 90 AND THIS MAY ACTUALLY BE A DEGREE OR TWO TOO LOW. WILL
STICK WITH GUI RIGHT NOW BUT WOULDNT BE SURPRISED TO SEE A LOCATION
OR TWO REACH 90 ONE MORE TIME THIS YEAR.

THE NEXT MAIN TROUGH WILL MOVE THROUGH THU AND THU NIGHT. WITH
PWS ONLY RECOVERING BACK TO JUST BELOW 1.5 THIS COLD FRONT COULD BE
MORE OF A DRY ONE. THERE WILL BE SOME UPPER JET DYNAMICS TO WORK
WITH AS THE RRQ WILL BE LOCATED THROUGH THE NRN HALF OF THE CWA. TWO
OF THE BIGGER CHANGES WILL BE THE LACK OF LL CONVERGENCE AND
INSTABILITY. THAT SAID WITH A COLD FRONT MOVING THROUGH AND FALLING
HEIGHTS (10DM FROM 584 TO 574 IN 24 HRS) THERE SHOULD STILL BE A FEW
SHRA AROUND. GUI POPS HAVE COME DOWN TO MAINLY SLIGHT CHANCE
EVERYWHERE AND I WONT DEVIATE FROM THAT. TEMP WISE...THERE WILL BE
DECENTLY COOLER LL TEMPS MOVING IN BEHIND THE COLD FRONT. HIGHS LOOK
TO BE MUCH COOLER THU THAN WED AND EVEN COOLER FRI. HIGHS ON THU
LOOK TO BE AT LEAST 10 DEGREES BELOW WED HIGHS AND FRI COULD BE AN
ADDITIONAL 5 TO 10 DEGREES COOLER. LOWS SHOULD BE ABOUT 10 DEGREES
COOLER THU NIGHT AS THU MORNING THE FRONT WILL STILL BE OFF TO THE
WEST.

UPPER FLOW FLATTENS BACK OUT VERY QUICKLY FRI AFTERNOON AND THE NEXT
SERIES OF S/WS WILL ALREADY BE ON THE WAY AS THEY DROP THROUGH INTO
THE NRN PLAINS.  LL TEMPS WILL ALREADY START TO WARM BACK UP FRI
NIGHT BUT THE GOM WILL BE A LITTLE SLOWER TO OPEN UP BUT MOISTURE
SHOULD START TO RETURN SAT EVENING. AS THE LEAD S/W MOVES INTO THE
UPPER MS VALLEY IT WILL HELP PUSH THE THE NEXT COLD FRONT TWRDS THE
CWA BUT IT WILL BE THE SECOND S/W THAT REALLY HELPS PUSH IT THROUGH
THE CWA. ONCE AGAIN THERE WILL BE DECENT UPPER JET DYNAMICS IN PLACE
AND PROBABLY A LITTLE BETTER MOISTURE TO WORK WITH. GUI HAS CHANCE
POPS SUN AND WILL GO WITH THIS. AIR MASS BEHIND THIS FRONT WILL BE
COOLER AND MUCH DRIER AND THIS WILL REMIND EVERYONE THAT WE HAVE
MOVED INTO FALL. /CAB/

&&

.AVIATION...DETERIORATING CONDITIONS WILL EVENTUALLY LEAD TO
WIDESPREAD IFR/LIFR CONDITIONS LATER TODAY THAT SHOULD PERSIST
THROUGH TONIGHT. EXPECT TSTM ACTIVITY TO BE MOST PROMINENT FROM
TVR DOWN TO HEZ AREA.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT TODAY FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
     MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-
     MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-
     MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
     MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
     MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
     MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
     MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-
     MSZ074.

     FLASH FLOOD WATCH TODAY THROUGH TUESDAY MORNING FOR
     MSZ053-MSZ054-MSZ059-MSZ060-MSZ061-MSZ062.

LA...LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT TODAY FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     FLASH FLOOD WATCH THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR LAZ007-LAZ008-LAZ009.

     FLASH FLOOD WATCH TODAY THROUGH TUESDAY MORNING FOR
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY FROM 7 AM TO 7 PM CDT TODAY FOR ARZ074-
     ARZ075.

     FLASH FLOOD WATCH THIS AFTERNOON THROUGH TUESDAY MORNING
     FOR ARZ074-ARZ075.

&&

SHORT TERM: CAB
LONG TERM: EC
Hazardous weather outlook, Oct 16, 2:58 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT MON OCT 16 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171958-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
258 PM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL BE
POSSIBLE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF INTERSTATE
20.

A STRONG UPPER LEVEL LOW PRESSURE TROUGH WILL APPROACH FROM THE
WEST THIS AFTERNOON...SENDING A WARM FRONT AND TROPICAL AIR
NORTHWARD ACROSS THE AREA. ALTHOUGH INSTABILITY IS WEAK IN THE
TROPICAL AIRMASS...THERE WILL BE JUST ENOUGH TO PRODUCE STRONG
THUNDERSTORMS OVER THE OUTLOOK AREA...ESPECIALLY TO THE SOUTH OF
INTERSTATE 20. VERY STRONG WIND SHEAR WILL CREATE A FAVORABLE
ENVIRONMENT FOR STORMS TO BECOME SEVERE AND CAPABLE OF PRODUCING
DAMAGING WINDS AND ISOLATED TORNADOES. ONCE AGAIN...THE GREATEST
RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF INTERSTATE
20...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. THE
RISK FOR SEVERE WEATHER WILL DIMINISH LATE TONIGHT.

...FLOODING...
FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
THE OUTLOOK AREA AS A VERY MOIST TROPICAL AIRMASS SURGES NORTH
AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. RAINFALL WILL BECOME
VERY HEAVY LATE THIS AFTERNOON...AND REMAIN HEAVY TONIGHT WHICH
COULD SET THE STAGE FOR FLASH FLOODING OF STREAMS AND LOW-LYING
AREAS. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL PREVAIL ACROSS THE REGION UNTIL EARLY THIS
EVENING

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT
MONDAY OCTOBER 23.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 1:48 PM CDTTornado WarningJANMorehouse27 min
Oct 16, 3:36 PM CDTWind AdvisoryJANEast Carroll, Morehouse, West Carroll6 hr
Oct 16, 3:37 PM CDTSevere Thunderstorm WarningJANEast Carroll38 min
Oct 16, 3:39 PM CDTSevere Thunderstorm WarningJANFranklin, Richland16 min
Oct 16, 4:52 PM CDTTornado WarningJANCatahoula, Franklin53 min
Oct 16, 5:48 PM CDTSevere Thunderstorm WarningJANEast Carroll42 min
Oct 16, 5:58 PM CDTTornado WarningJANEast Carroll32 min
Oct 16, 6:50 PM CDTFlash Flood WarningJANEast Carroll, Madison6 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.